Alert archive / Nebraska / Special Weather Statements in 2017

Special Weather Statement, NWS Cheyenne, WY

August 8, 2017Cheyenne County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 8, 2017, 6:48 PM MDT for Cheyenne County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2017, 6:48 PM MDT (00:48 UTC)
Expired
Aug 8, 2017, 7:30 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 145 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2017-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2017-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1934 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS85 KCYS 090048
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
648 PM MDT TUE AUG 8 2017
 
NEZ055-090130-
Cheyenne NE-
648 PM MDT TUE AUG 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHEYENNE COUNTY
UNTIL 730 PM MDT...

At 648 PM MDT, Doppler radar was tracking a strong thunderstorm over
Brownson, or near Sidney, moving south at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sidney, Brownson, Sidney Airport and Lorenzo. 

This includes Interstate 80 in Nebraska between mile markers 46 and
62.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4124 10320 4127 10296 4101 10287 4100 10293
      4100 10320 4101 10321
TIME...MOT...LOC 0048Z 353DEG 12KT 4119 10307 

$$

Mazur

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 5:32 PM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 8, 5:32 PM MDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
532 PM MDT Tue Aug 8 2017

.SHORT TERM...(This evening through Thursday night)
Issued at 100 PM MDT Tue Aug 8 2017

Tonight...Agree with the Storm Prediction Center marginal risk this
evening, east of a Laramie to Lusk line, as CAPE has increased to
1000 to 2000 J/kg with wind shear expected to be close to 30 knots.
Greatest coverage of showers and thunderstorms this evening expected
to be south of a Douglas to Alliance line, closer to the deeper
moisture. A few storms through this evening may produce hail and
gusty winds along with locally heavy rainfall based on precipitable
water and slow movement of storms. Isolated to scattered showers
expected after midnight, over our western and southern counties,
along with areas of fog over our southern counties.

Wednesday...Less coverage of storms over our eastern counties east
of Interstate 25, with scattered coverage in the afternoon west of
Interstate 25 where a more unstable airmass will prevail. Stuck
close to guidance high temperatures from the NAM and GFS.

Wednesday night...Another shortwave trough aloft progged to move
across our counties, spawning isolated to scattered showers and
thunderstorms, north of a Rawlins to Scottsbluff line after midnight.

Thursday...With copious amounts of low and mid level moisture
overhead, and weak upslope, expect scattered showers and isolated
thunderstorms in the afternoon. Cooler with all the cloud cover and
scattered showers and have compromised between the NAM and GFS MOS
maximums for high temperatures.

Thursday night...Decreasing coverage of showers and thunderstorms,
especially after midnight with loss of daytime heating and apparent
lack of lifting mechanisms.

.LONG TERM...(Friday through Tuesday)
Issued at 100 PM MDT Tue Aug 8 2017

Unsettled weather is going to continue in the long term as we stay
under northwest flow aloft with upper ridge axis off to our west.
We get impacted by clipper systems moving through the northwest
flow almost on a daily basis. Looks like a fairly strong clipper
system Friday afternoon that both the GFS and ECMWF target in on.
Fairly widespread coverage of showers and QPF over the southern
Panhandle back west to Cheyenne Friday afternoon. as a boundary
lays along the east slopes of the Laramie Range.

Fairly dry Saturday as we are in between systems, but then
Sunday, the next clipper system moves through the Nebraska
Panhandle for another chance of showers and thunderstorms.

Ridge begins to break down early next week as a strong Pacific low
pressure system moves into the PACNW. May get back to more of a
normal pattern by Tuesday with westerly winds and drier weather by
that time.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 529 PM MDT Tue Aug 8 2017

Mainly vfr conditions through the taf period. South winds will
gust to 20-25 kts at SNY/AIA through around 03Z.  Scattered
showers and isolated thunderstorms will be possible across much of
the area through the evening. Low clouds and ifr cigs will develop
at some of the Panhandle sites by late tonight.

&&

.FIRE WEATHER...
Issued at 100 PM MDT Tue Aug 8 2017

Minimal concerns due to expected rainfall as well as forecast
winds and humidities.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...RUBIN
LONG TERM...GCC
AVIATION...ZF
FIRE WEATHER...RUBIN
Hazardous weather outlook, Aug 8, 10:59 AM MDT, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1059 AM MDT Tue Aug 8 2017

NEZ002-003-019>021-054-055-095-096-WYZ101>119-091700-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
1059 AM MDT Tue Aug 8 2017

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered showers and thunderstorms will develop over the higher
elevations west of the Laramie Range later this morning, spreading
east onto the plains this afternoon and evening. Isolated severe
thunderstorms are possible along and east of Interstate 25 out
into the Nebraska Panhandle from 3 PM today through sunset.
Golfball sized hail will be the primary hazard with the strongest
storms. Heavy rainfall, frequent lightning and downburst winds to
50 MPH are also possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered mainly afternoon and evening showers and thunderstorms
will continue through Friday. Diurnal shower and thunderstorm
coverage will decrease this weekend and mainly be confined to the
mountains and portions of the high plains.

.Spotter information statement...

Spotter activation may be needed east of Interstate 25 after 3 PM
and in the Nebraska Panhandle after 5 PM today.

In the hours before

Special weather statement, Aug 8, 2:37 PM MDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
237 PM MDT TUE AUG 8 2017

NEZ021-082115-
Morrill NE-
237 PM MDT TUE AUG 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRILL COUNTY UNTIL
315 PM MDT...

At 237 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of The Intersection Of Highway 385 And 92, or 28
miles south of Alliance, moving east at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Broadwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4162 10295 4179 10287 4175 10266 4174 10264
      4164 10263 4148 10264
TIME...MOT...LOC 2037Z 291DEG 10KT 4169 10282

Finch
Special weather statement, Aug 8, 4:14 PM MDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
414 PM MDT TUE AUG 8 2017

NEZ003-082245-
Box Butte NE-
414 PM MDT TUE AUG 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE COUNTY
UNTIL 445 PM MDT...

At 414 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Hemingford, or 18 miles north of Alliance, moving
east at 5 mph.

Dime size hail will be possible with this storm.

This storm will remain over mainly rural areas of northeastern Box
Butte County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4223 10276 4236 10302 4243 10302 4243 10275
      4230 10274
TIME...MOT...LOC 2214Z 278DEG 5KT 4237 10294

Mazur
Special weather statement, Aug 8, 4:53 PM MDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
453 PM MDT TUE AUG 8 2017

NEZ003-082345-
Box Butte NE-
453 PM MDT TUE AUG 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE COUNTY
UNTIL 545 PM MDT...

At 453 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hemingford, or 17 miles north of Alliance. This storm was nearly
stationary.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern Box
Butte County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4238 10303 4239 10295 4230 10287 4228 10303
TIME...MOT...LOC 2253Z 351DEG 2KT 4234 10297

Mazur
Special weather statement, Aug 8, 6:21 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
621 PM MDT TUE AUG 8 2017

NEZ054-090045-
Kimball NE-
621 PM MDT TUE AUG 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL COUNTY UNTIL
645 PM MDT...

At 621 PM MDT, Doppler radar was tracking a strong thunderstorm near
Kimball Airport, or 7 miles south of Kimball, moving southeast at 10
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Kimball County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4114 10374 4118 10366 4108 10346 4100 10364
      4100 10373 4101 10373
TIME...MOT...LOC 0021Z 331DEG 9KT 4113 10369

Mazur
Special weather statement, Aug 8, 6:48 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
648 PM MDT TUE AUG 8 2017

NEZ055-090130-
Cheyenne NE-
648 PM MDT TUE AUG 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHEYENNE COUNTY
UNTIL 730 PM MDT...

At 648 PM MDT, Doppler radar was tracking a strong thunderstorm over
Brownson, or near Sidney, moving south at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sidney, Brownson, Sidney Airport and Lorenzo.

This includes Interstate 80 in Nebraska between mile markers 46 and
62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4124 10320 4127 10296 4101 10287 4100 10293
      4100 10320 4101 10321
TIME...MOT...LOC 0048Z 353DEG 12KT 4119 10307

Mazur

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:21 PM MDTSpecial Weather StatementCYSKimball24 min

Nearby

Special Weather Statements in Nebraska, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.